The Secret of SARIDON


Saridon is an analgesic combination containing 150 mg of propyphenazone, 250 mg of paracetamol and 50 mg of caffeine. The combination is designed to produce effective analgesia with fast onset of action in 15 minutes, as compared to paracetamol, ibuprofen, or aspirin alone.  Saridon is manufactured by Bayer AG of Germany and was introduced in 1930. Here in the Philippines, the new and reformulated Saridon Triple Action is widely available in the Visayas and Mindanao region.

According to the World Health Organization (WHO) there is an increasing number of Saridon users in the Philippines especially in Visayas and Mindanao area. Because many Filipinos believe its "triple action formula" that is not only effective, but also safe for its users.

But the consumers didn't knew that the former formula of Saridon contains phenacetin, an active ingredient that proved to be carcinogenic (something that may cause cancer) and is currently also used in making cocaine. Back in1983, a product recall happened when the U.S. FDA proved that those with  Phenacetin ingredients (including Saridon) can cause cancer. According to the FDA, drinking Saridon can “doubled their chances of dying and were almost twice as likely to die of cancer.”

Right now, they reformulated the Saridon by changing the active ingredient from phenacetin to propyphenazone. But as its old formula, propyphenazone still appears to be unsafe . According to Lareb, a Pharmacovigilance Center in The Netherlands, there are twenty negative things that can happen when you use Saridon and ten of those can cause death. Even the World Health Organization is concerned with the risk of this active ingredients.

Bayer says “In another independent study by Kiersch and Minic published in the Current Medical Research and Opinion Journal in 2002 on the action and analgesic efficacy of Saridon compared to other pain-killers, it states that no serious adverse events were reported from Saridon use. In fact, adverse events were experienced by only 3.4% of those taking Saridon, lower than the 9.72% of those taking paracetamol. Saridon was even assessed by the patients to be better tolerated compared to paracetamol.

“Bayer HealthCare-Consumer Care would like to assure the public that its Paracetamol, Propyphenazone, Caffeine (Saridon Triple Action) is clinically proven safe and effective pain relief against headache, muscle pain and toothache. Saridon Triple Action has been duly approved by the Food and Drug Administration of the Philippines.”

These information must be disseminated especially those who has no access to the internet and just rely on recommendations of their relatives on what products to use. Making an official Saridon website for the Philippines can really help since people tend to search/research on a product first before they try it (if they have access to the internet) An official Twitter account or a Facebook Page can help too, because searching for it online lead to nowhere.


RELATED POST:
No Approved Therapeutic Claims

Share:

4 REACTIONS

  1. Good information, But I think in India it is different from the above Picture, cause In Indiathere is no Power Mention in Saridon.
    All is Well.

    ReplyDelete
  2. im researching about saridon
    and i have read this..

    tnx jayl

    ReplyDelete
  3. V. K. SinhaAugust 09, 2013

    Thanks for your great information, the contents are quiet interesting.I will be waiting for your next post.

    ReplyDelete
  4. In India we used it as pain Killer basically for Headache, the composition are Paracetamol 500 mg and caffeine. Anyway it is a great info but the article is little bit old.

    ReplyDelete